Texas, 2005

Hail in Texas, June 6, 2005

June 6, 2005 · NWS FWD · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 6, 3:00 PM CST, 1 hour 28 minutes earlier.

Area forecast discussion, Jun 6, 3:00 PM CST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
400 PM CDT MON JUN 6 2005

.DISCUSSION...
A CHALLENGING FORECAST CONTINUES FOR NORTH TEXAS...WITH MODELS
HAVING A DIFFICULT TIME RESOLVING LOW-AMPLITUDE WAVES EMBEDDED IN
THE WEAK SOUTHWEST FLOW ALOFT. IN THE NEAR TERM...CONVECTION WILL
CONTINUE TO DEVELOP IN VICINITY OF THE SEABREEZE BOUNDARY THIS
AFTERNOON...WITH SOME ACTIVITY WORKING INTO THE SOUTHEAST COUNTIES
OF THE FORECAST AREA. THE MORNING KFWD RAOB AND MODEL FORECAST
SOUNDINGS INDICATE SUFFICIENT DRY AIR IN THE MID-LEVELS FOR AN
ISOLATED THREAT OF DAMAGING WIND WITH THE STRONGEST CELLS.
HOWEVER...THE DIURNAL NATURE OF THE CONVECTION WILL ALLOW FOR A
QUICK DISSIPATION AFTER DUSK. MEANWHILE...MORE ORGANIZED CONVECTION
WILL DEVELOP EASTWARD INTO THE TEXAS PANHANDLE AREA THIS EVENING...
ASSOCIATED WITH APPROACH OF A WEAK SHORTWAVE TROUGH FROM THE
SOUTHWEST. WILL KEEP SLIGHT CHANCE POPS IN THE EASTERN ZONES THIS
EVENING...AND ADD SLIGHT CHANCE POPS TO THE NORTHWEST COUNTIES
TOMORROW AFTERNOON AS RESIDUAL ACTIVITY FROM TONIGHTS PANHANDLE
CONVECTION MAY BE APPROACHING THE REGION FROM THE WEST. WEAK
DIFFLUENT FLOW ALOFT AND DEEP MOISTURE WILL PROVIDE A FAVORABLE
ENVIRONMENT FOR NORTHWARD EXPANSION OF SEABREEZE ACTIVITY AGAIN ON
TUESDAY...AND WILL LEAVE SLIGHT CHANCES IN THE EASTERN ZONES TO
ACCOUNT FOR THIS POSSIBILITY.

MODEL GUIDANCE FROM THE NAM/GFS IS IN GENERAL AGREEMENT ON SLIGHTLY
HIGHER PROBABILITIES FOR CONVECTION EXISTING ACROSS NORTHERN HALF OF
THE FORECAST AREA ON WEDNESDAY AND EARLY THURSDAY. THIS WILL OCCUR
AS WESTERLY FLOW IN THE MID-LEVELS STRENGTHENS IN RESPONSE TO VORT
MAX APPROACHING SOUTHERN CALIFORNIA. CONVECTION WILL LIKELY DEVELOP
ALONG THE DRYLINE ACROSS WEST TEXAS...AND MAY MOVE ACROSS NORTHERN
HALF OF THE AREA. BEYOND THURSDAY...MID/UPPER LEVEL RIDGING LOOKS TO
INTENSIFY OVER THE AREA...AS UPSTREAM HEIGHT FALLS APPROACH FROM THE
WEST. WITH A STRONGER CAP ANTICIPATED...WILL KEEP FRIDAY AND THE
FIRST HALF OF SATURDAY DRY. AN APPROACHING MID-LEVEL TROUGH AND
ASSOCIATED SURFACE FRONTAL BOUNDARY MAY PROVIDE ENOUGH SUPPORT FOR
ISOLATED TO WIDELY SCATTERED CONVECTION ON SATURDAY AND SUNDAY...
BEFORE THE SUBTROPICAL RIDGE BUILDS ACROSS THE SOUTHERN PLAINS EARLY
NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  73  92  74  92 /   0  20  20  20
WACO, TX              73  93  74  93 /   0  20  20  10
PARIS, TX             70  91  71  90 /  20  20  20  20
DENTON, TX            72  93  73  92 /   0  20  20  20
MCKINNEY, TX          71  92  72  91 /   0  20  20  20
DALLAS, TX            73  92  74  92 /   0  20  20  20
TERRELL, TX           72  92  73  92 /   0  20  20  20
CORSICANA, TX         73  92  74  92 /  20  20  20  10
TEMPLE, TX            73  93  74  93 /   0  20  20  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

65/DD
Hazardous weather outlook, Jun 6, 2:30 PM CST, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
330 PM CDT MON JUN 6 2005

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
330 PM CDT MON JUN 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE EASTERN THIRD
OF NORTH TEXAS...GENERALLY ALONG AND EAST OF A PARIS...TO
CORSICANA...TO TEMPLE LINE. BRIEF HEAVY RAIN AND CLOUD TO GROUND
LIGHTNING WILL ACCOMPANY ANY STORM THAT FORMS. AN ISOLATED STORM MAY
BRIEFLY BECOME SEVERE AND PRODUCE WIND GUSTS TO 60 MPH AND PENNY SIZE
HAIL.

.DAYS TWO THROUGH SEVEN...
AN APPROACHING UPPER LEVEL TROUGH ACROSS THE WESTERN U.S. WILL KEEP
SOUTHWEST FLOW OVER NORTH TEXAS THROUGH SUNDAY. WEAK IMPULSES
EMBEDDED IN THE UPPER LEVEL FLOW WILL MOVE ACROSS NORTH TEXAS AND
INTERACT WITH ABUNDANT LOW LEVEL MOISTURE TO BRING ISOLATED TO WIDELY
SCATTERED THUNDERSTORMS. ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
VERY LIMITED SPOTTER ACTIVATION MAY BE REQUIRED ALONG AND EAST OF A
PARIS...TO CORSICANA...TO TEMPLE LINE THROUGH EARLY EVENING.

58

In the hours before

Special weather statement, Jun 6, 4:00 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
500 PM CDT MON JUN 6 2005

TXZ148-062220-

ANDERSON-
500 PM CDT MON JUN 6 2005

...SIGNIFICANT WEATHER UPDATE...

AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM 3 MILES EAST OF GRAPELAND...OR 13 MILES NORTH OF
CROCKETT...MOVING NORTHEAST AT 25 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE SLOCUM.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.  IF
THIS STORM CONTINUES TO STRENGTHEN...A SEVERE THUNDERSTORM WARNING
MAY HAVE TO BE ISSUED FOR SOUTHEASTERN ANDERSON COUNTY BY 520 PM.

92

The radar

The Shreveport radar (KSHV), 180 km away, was scanning. The volume nearest the first event began at 22:25 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Anderson

When
June 6, 4:28 PM CST
Where
Anderson County, 2 mi S of Slocum
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
31.600, -95.467

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458633.